MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER PRIME HTD TEMPERATURE ABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC CORPORATION BLAZER PRIME HTD TEMPERATURE ABLATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 87120
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Mitral Perforation (2512)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on all available information boston scientific was not able to establish the cause for the mitral valve damage reported by the field.The device was not returned for analysis, and insufficient information was provided to confirm the event or determine a cause.A manufacturing documentation review was performed, and no abnormalities were discovered.
 
Event or Problem Description
It was reported that during a radio frequency ablation procedure to treat wolff-parkinson-white the patient's mitral valve was damaged.During the procedure there was difficulty moving the catheter through the patient's anatomy.A chorda tendineae rupture of the mitral valve occurred when they attempted to forcefully remove the catheter.Surgery was performed to repair the damage and a mitral valve replacement was performed.The patient was hospitalized for three weeks following the surgery.Per the physician, there was no issue or defect with the catheter.The catheter had been caught in the chorda tendineae of the mitral valve due to positioning of the device during the procedure.The catheter is not expected to be returned as it was disposed of after the procedure.

Brand Name
BLAZER PRIME HTD TEMPERATURE ABLATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18275129
Report Number2124215-2023-68496
Device Sequence Number19639670
Product Code LPB
UDI-Device Identifier08714729803614
UDI-Public08714729803614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model Number87120
Device Catalogue Number87120
Device Lot Number0031574585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown